Alert archive / New Hampshire / River Flood Warnings in 2014

River Flood Warning 21, NWS Gray, ME

April 15, 2014Grafton County, New Hampshire

NWS Gray, ME issued this river flood warning at Apr 15, 2014, 12:48 PM EDT for Grafton County, New Hampshire. It took effect at Apr 15, 2014, 8:00 PM EDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Apr 15, 2014, 12:48 PM EDT (16:48 UTC)
In effect from
Apr 15, 2014, 8:00 PM EDT
Expired
Apr 16, 2014, 4:59 AM EDT
In force
9 hr
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
Minor

County Grafton County, NH

The radar

The Portland,ME radar (KGYX), 121 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ammonoosuc River at Bethlehem (BETN3). The gauge peaked at 9.74 ft at Apr 15, 2014, 11:00 PM EDT.

actionminormoderate51004/1504/1604/17
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01137500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

956 
WGUS41 KGYX 151648
FLWGYX


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY, MAINE
1248 PM EDT TUE APR 15 2014

...THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN NEW HAMPSHIRE

  PEMIGEWASSET RIVER AT WOODSTOCK AFFECTING GRAFTON COUNTY
  PEMIGEWASSET RIVER AT PLYMOUTH AFFECTING GRAFTON COUNTY
  SACO RIVER AT CONWAY AFFECTING CARROLL COUNTY
  WARNER RIVER AT DAVISVILLE AFFECTING MERRIMACK COUNTY
  SUNCOOK RIVER AT NORTH CHICHESTER AFFECTING MERRIMACK COUNTY
  AMMONOOSUC RIVER AT BETHLEHEM AFFECTING GRAFTON COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

NHC009-160448-
/O.NEW.KGYX.FL.W.0016.140415T2042Z-140416T1621Z/
/WOON3.1.ER.140415T2042Z.140416T0000Z.140416T0821Z.NO/
1248 PM EDT TUE APR 15 2014

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PEMIGEWASSET RIVER AT WOODSTOCK
* FROM THIS AFTERNOON UNTIL WEDNESDAY AFTERNOON.
* AT 11 AM THE STAGE WAS...6.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE
  TO NEAR 10.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  EARLY TOMORROW.

&&

LAT...LON 4393 7173 4393 7155 4417 7154 4417 7173


$$

NHC009-160448-
/O.NEW.KGYX.FL.W.0017.140416T0045Z-140417T0222Z/
/PLMN3.1.ER.140416T0045Z.140416T0600Z.140416T1822Z.NO/
1248 PM EDT TUE APR 15 2014

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PEMIGEWASSET RIVER AT PLYMOUTH
* FROM THIS EVENING UNTIL WEDNESDAY EVENING.
* AT 11 AM THE STAGE WAS...9.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO 
  NEAR 16.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY TOMORROW EARLY AFTERNOON.

&&

LAT...LON 4380 7173 4376 7159 4400 7155 4404 7173


$$

NHC003-160448-
/O.NEW.KGYX.FL.W.0018.140415T2236Z-140417T0830Z/
/CNWN3.1.ER.140415T2236Z.140416T1200Z.140417T0230Z.NO/
1248 PM EDT TUE APR 15 2014

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SACO RIVER AT CONWAY
* FROM THIS EVENING UNTIL LATE WEDNESDAY NIGHT.
* AT 11 AM THE STAGE WAS...8.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO 
  NEAR 12.4 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  TOMORROW LATE EVENING.

&&

LAT...LON 4384 7121 4384 7102 4413 7103 4413 7122


$$

NHC013-160448-
/O.NEW.KGYX.FL.W.0019.140416T1630Z-140418T0000Z/
/DAVN3.1.ER.140416T1630Z.140417T0000Z.140417T1800Z.NO/
1248 PM EDT TUE APR 15 2014

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WARNER RIVER AT DAVISVILLE
* FROM WEDNESDAY AFTERNOON UNTIL THURSDAY EVENING.
* AT 11AM TUESDAY THE STAGE WAS...6.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO
  RISE TO NEAR 8.2 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD 
  STAGE BY THURSDAY EARLY AFTERNOON.

&&

LAT...LON 4325 7174 4325 7173 4325 7173 4325 7173


$$

NHC013-160448-
/O.NEW.KGYX.FL.W.0020.140416T0145Z-000000T0000Z/
/NCHN3.1.ER.140416T0145Z.140416T1800Z.000000T0000Z.NO/
1248 PM EDT TUE APR 15 2014

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SUNCOOK RIVER AT NORTH CHICHESTER
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 12 PM THE STAGE WAS...5.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 9.8
  FEET BY TOMORROW EARLY AFTERNOON.

&&

LAT...LON 4333 7155 4327 7135 4304 7150 4310 7172


$$

NHC009-160448-
/O.NEW.KGYX.FL.W.0021.140416T0000Z-140416T0600Z/
/BETN3.1.ER.140416T0000Z.140416T0000Z.140416T0000Z.NO/
1248 PM EDT TUE APR 15 2014

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE AMMONOOSUC RIVER AT BETHLEHEM
* FROM THIS EVENING UNTIL LATE TONIGHT.
* AT 12 PM THE STAGE WAS...5.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET.
* FORECAST TO RISE TO 8.0 FEET THIS EVENING. THE RIVER WILL FALL BELOW FLOOD
  STAGE BY THIS EVENING.

&&

LAT...LON 4415 7167 4422 7158 4436 7172 4429 7182


$$
2 follow-up statements
672 
WGUS81 KGYX 160106
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
906 PM EDT TUE APR 15 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE...
VERMONT

  CONNECTICUT RIVER AT NORTH STRATFORD AFFECTING COOS AND ESSEX COUNTIES
  CONNECTICUT RIVER AT WELLS RIVER AFFECTING GRAFTON...CALEDONIA AND ORANGE 
  COUNTIES
  PEMIGEWASSET RIVER AT WOODSTOCK AFFECTING GRAFTON COUNTY
  PEMIGEWASSET RIVER AT PLYMOUTH AFFECTING GRAFTON COUNTY
  AMMONOOSUC RIVER AT BETHLEHEM AFFECTING GRAFTON COUNTY


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE...
VERMONT
  CONNECTICUT RIVER NEAR DALTON AFFECTING COOS AND ESSEX COUNTIES
  CONNECTICUT RIVER AT WEST LEBANON AFFECTING GRAFTON...SULLIVAN AND WINDSOR 
  COUNTIES
  SACO RIVER AT CONWAY AFFECTING CARROLL COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

NHC007-VTC009-161306-
/O.EXT.KGYX.FL.W.0030.140416T0056Z-140416T1844Z/
/NSTN3.1.ER.140415T2214Z.140416T0155Z.140416T1044Z.NO/
906 PM EDT TUE APR 15 2014

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE CONNECTICUT RIVER AT NORTH STRATFORD.
* UNTIL WEDNESDAY AFTERNOON.
* AT 8 PM THE STAGE WAS 13.9 FEET.
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET TONIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE TOMORROW MORNING.

&&

LAT...LON 4454 7159 4456 7146 4479 7154 4477 7169

$$

NHC007-VTC009-161306-
/O.CON.KGYX.FL.W.0012.000000T0000Z-000000T0000Z/
/DLTN3.1.ER.140414T1107Z.140417T0600Z.000000T0000Z.NO/
906 PM EDT TUE APR 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE CONNECTICUT RIVER NEAR DALTON.
* UNTIL FURTHER NOTICE.
* AT 8 PM THE STAGE WAS 17.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 21.2 FEET BY EARLY THURSDAY MORNING 
  THEN BEGIN FALLING.

&&

LAT...LON 4439 7192 4430 7182 4444 7157 4454 7168

$$

NHC009-VTC005-017-161306-
/O.EXT.KGYX.FL.W.0013.140416T0350Z-000000T0000Z/
/WELV1.1.ER.140416T0350Z.140417T1200Z.000000T0000Z.NO/
906 PM EDT TUE APR 15 2014

...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...
THE FLOOD WARNING CONTINUES FOR
  THE CONNECTICUT RIVER AT WELLS RIVER.
* FROM TONIGHT UNTIL FURTHER NOTICE.
* AT 8 PM TUESDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 
  12.2 FEET BY TOMORROW MORNING.

&&

LAT...LON 4393 7205 4396 7189 4423 7198 4419 7214

$$

NHC009-019-VTC027-161306-
/O.CON.KGYX.FL.W.0014.000000T0000Z-000000T0000Z/
/WLBN3.2.ER.140415T2330Z.140416T1200Z.000000T0000Z.NO/
906 PM EDT TUE APR 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE CONNECTICUT RIVER AT WEST LEBANON.
* UNTIL FURTHER NOTICE.
* AT 8 PM THE STAGE WAS 18.6 FEET.
* FLOOD STAGE IS 18.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 24.4 FEET BY TOMORROW MORNING THEN 
  BEGIN FALLING.

&&

LAT...LON 4353 7244 4346 7224 4374 7209 4382 7230

$$

NHC009-161306-
/O.EXT.KGYX.FL.W.0016.000000T0000Z-140416T1641Z/
/WOON3.1.ER.140415T2021Z.140416T0125Z.140416T0841Z.NO/
906 PM EDT TUE APR 15 2014

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE PEMIGEWASSET RIVER AT WOODSTOCK.
* UNTIL WEDNESDAY AFTERNOON.
* AT 8 PM THE STAGE WAS 12.0 FEET.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET TONIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE EARLY TOMORROW.

&&

LAT...LON 4393 7173 4393 7155 4417 7154 4417 7173

$$

NHC009-161306-
/O.EXT.KGYX.FL.W.0017.000000T0000Z-140416T2110Z/
/PLMN3.1.ER.140416T0155Z.140416T0600Z.140416T1310Z.NO/
906 PM EDT TUE APR 15 2014

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE PEMIGEWASSET RIVER AT PLYMOUTH.
* FROM TONIGHT UNTIL WEDNESDAY AFTERNOON.
* AT 8 PM THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE TONIGHT AND CONTINUE TO RISE TO NEAR 
  16.7 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY
  NOON TOMORROW.

&&

LAT...LON 4380 7173 4376 7159 4400 7155 4404 7173

$$

NHC003-161306-
/O.CON.KGYX.FL.W.0018.000000T0000Z-140417T0830Z/
/CNWN3.1.ER.140415T2038Z.140416T1200Z.140417T0230Z.NO/
906 PM EDT TUE APR 15 2014

THE FLOOD WARNING CONTINUES FOR
  THE SACO RIVER AT CONWAY.
* UNTIL LATE WEDNESDAY NIGHT.
* AT 8 PM THE STAGE WAS 10.7 FEET.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 12.4 FEET BY TOMORROW MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.

&&

LAT...LON 4384 7121 4384 7102 4413 7103 4413 7122

$$

NHC009-161237-
/O.EXT.KGYX.FL.W.0021.000000T0000Z-140416T1237Z/
/BETN3.1.ER.140415T2212Z.140416T0240Z.140416T0637Z.NO/
906 PM EDT TUE APR 15 2014

...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
  THE AMMONOOSUC RIVER AT BETHLEHEM.
* UNTIL WEDNESDAY MORNING.
* AT 8 PM THE STAGE WAS 9.2 FEET.
* FLOOD STAGE IS 8.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 9.6 FEET TONIGHT. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY 8 AM TOMORROW.

&&

LAT...LON 4415 7167 4422 7158 4436 7172 4429 7182

$$
127 
WGUS81 KGYX 160859
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
459 AM EDT WED APR 16 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE...

  PEMIGEWASSET RIVER AT WOODSTOCK AFFECTING GRAFTON COUNTY
  WARNER RIVER AT DAVISVILLE AFFECTING MERRIMACK COUNTY
  AMMONOOSUC RIVER AT BETHLEHEM AFFECTING GRAFTON COUNTY


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE

  PEMIGEWASSET RIVER AT PLYMOUTH AFFECTING GRAFTON COUNTY
  SACO RIVER AT CONWAY AFFECTING CARROLL COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

NHC009-160929-
/O.CAN.KGYX.FL.W.0016.000000T0000Z-140416T1641Z/
/WOON3.1.ER.140415T2021Z.140416T0115Z.140416T0822Z.NO/
459 AM EDT WED APR 16 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE PEMIGEWASSET RIVER AT WOODSTOCK.
* UNTIL THIS AFTERNOON.
* AT 04AM WEDNESDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 9.0 FEET.


&&

LAT...LON 4393 7173 4393 7155 4417 7154 4417 7173


$$

NHC009-162059-
/O.EXT.KGYX.FL.W.0017.000000T0000Z-140417T0024Z/
/PLMN3.1.ER.140416T0215Z.140416T0846Z.140416T1624Z.NO/
459 AM EDT WED APR 16 2014

...FLOOD WARNING EXTENDED UNTIL THIS EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE PEMIGEWASSET RIVER AT PLYMOUTH.
* UNTIL THIS EVENING.
* AT 04AM WEDNESDAY THE STAGE WAS 16.6 FEET.
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON.


&&

LAT...LON 4380 7173 4376 7159 4400 7155 4404 7173


$$

NHC003-162059-
/O.EXT.KGYX.FL.W.0018.000000T0000Z-140417T0517Z/
/CNWN3.1.ER.140415T2038Z.140416T0615Z.140416T2317Z.NO/
459 AM EDT WED APR 16 2014

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE SACO RIVER AT CONWAY.
* UNTIL LATE TONIGHT.
* AT 04AM WEDNESDAY THE STAGE WAS 12.8 FEET.
* FLOOD STAGE IS 9.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING.


&&

LAT...LON 4384 7121 4384 7102 4413 7103 4413 7122


$$

NHC013-160929-
/O.CAN.KGYX.FL.W.0019.000000T0000Z-140418T0000Z/
/DAVN3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
459 AM EDT WED APR 16 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE WARNER RIVER AT DAVISVILLE.
* UNTIL THURSDAY EVENING.
* AT 04AM WEDNESDAY THE STAGE WAS 7.0 FEET.
* FLOOD STAGE IS 8.0 FEET.


&&

LAT...LON 4313 7165 4321 7156 4333 7179 4324 7188


$$

NHC009-160929-
/O.CAN.KGYX.FL.W.0021.000000T0000Z-140416T1237Z/
/BETN3.1.ER.140415T2212Z.140416T0245Z.140416T0639Z.NO/
459 AM EDT WED APR 16 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE AMMONOOSUC RIVER AT BETHLEHEM.
* UNTIL THIS MORNING.
* AT 04AM WEDNESDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 8.0 FEET.


&&

LAT...LON 4415 7167 4422 7158 4436 7172 4429 7182


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Apr 15, 8:53 AM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Apr 15, 8:53 AM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
853 AM EDT TUE APR 15 2014

.SYNOPSIS...
A FRONTAL BOUNDARY NEARS FROM THE WEST TODAY AND SLOWLY CROSSES
THE REGION LATE TONIGHT BEFORE MOVING OFFSHORE. GUSTY WINDS
DEVELOP IN ITS WAKE WITH HIGH PRESSURE BUILDING IN BEHIND IT
WEDNESDAY THROUGH FRIDAY. LOW PRESSURE PASSES OFFSHORE LATE
SATURDAY...FOLLOWED BY HIGH PRESSURE FOR SATURDAY AND SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
13Z UPDATE...
ISSUING WIND ADVISORIES FOR COASTAL ZONES FOR THE AFTERNOON AND
EVENING HOURS. STRONG LOW LEVEL JET FORECAST TO SHIFT INTO THE
REGION AHEAD OF THE COLD FRONT. SOME QUESTION AS TO JUST HOW MUCH
WILL MIX DOWN BUT ALREADY GUSTING TO NEAR 30 AND SHOULD NOT HAVE
MUCH PROBLEM REACHING GUSTS TO 40 MPH LATER THIS AFTERNOON AND
EVENING.

PREVIOUS DISCUSSION...
WATER VAPOR IMAGERY SHOWS A DEEP TROUGH CARVED OUT
THROUGH THE CENTRAL CONUS WITH THE UPPER LOW CENTERED OVER
ONTARIO. A COLD FRONT BISECTED THE COUNTRY BRINGING FREEZING
TEMPERATURES AND SNOW TO EVEN THE DEEP SOUTH OVER THE NEXT 24
HOURS. IMPACTS FOR NEW ENGLAND WILL COME IN THE LIQUID FORM FOR
THE MOST PART AS WARM MOIST AIR CONTINUES TO BE DRAWN NORTH AHEAD
OF THE BOUNDARY AS IT MOVES SLOWLY TOWARDS NEW ENGLAND. CURRENTLY
THE BOUNDARY WAS NEAR THE VERMONT/ NY STATE BORDER AND ORIENTED
NNE TO SSW.

LIGHT WARM ADVECTION SHOWERS WILL CONTINUE AND INCREASE IN
COVERAGE AS THE MORNING WEARS ON WITH THE REAL RAIN NOT ARRIVING
UNTIL THE AFTERNOON AND EVENING AS THE FRONT ITSELF CROSSES INTO
NH AND THEN MAINE BY EARLY AFTERNOON. EXPECT THE PRECIPITATION TO
INTENSIFY AS A VERY STRONG LOW LEVEL JET OF 55-65 KTS ACTS ON
FRONTOGENESIS MAXIMUM. HEAVY RAIN WILL CONTINUE INTO TONIGHT
TRIGGERING FLOODING ON AREA RIVERS. MORE ON THIS IN THE HYDROLOGY
SECTION BELOW. DID NOT SEE ENOUGH SUPPORT TO INCLUDE THUNDER IN
THE FORECAST.

HIGH TEMPERATURES TODAY WILL RANGE FROM UPPER 50S TO UPPER 60S.
SKIES ARE ALREADY BECOMING BROKEN TO OVERCAST AND ROBBING NEW
ENGLANDERS OF A NICE LUNAR ECLIPSE. IN ADDITION SOUTHERLY WINDS
WILL BE GUSTY ONCE AGAIN TODAY. INVERSION AT THE SURFACE SHOULD
KEEP THE STRONGER WINDS FROM MIXING DOWN...BUT THIS WILL NEED TO
BE REASSESSED FOR LATE TONIGHT INTO WEDNESDAY MORNING AS COLD AIR
ADVECTION BEHIND THE FRONT MAY MIX STRONGER WINDS TO THE SURFACE...
ESPECIALLY OVER THE MIDCOAST REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
AFTER MIDNIGHT TONIGHT...EXPECT RAIN TO CHANGE OVER TO SNOW
BRIEFLY AND DROP BETWEEN A HALF INCH TO AROUND 2" OF SNOW OVER THE
HIGHER TERRAIN AS THE COLD AIR CATCHES UP TO THE MOISTURE.

OVERNIGHT LOWS WILL BE VARY WITH LOWER 20S IN THE MOUNTAINS AND
FOOTHILLS...WHERE THE COLDER AIR WILL HAVE ALREADY BEGUN FILTERING
IN BEHIND THE FRONT...AND LOWER TO MID 30S ELSEWHERE. WEDNESDAY
THERE WILL BE A SIMILAR TEMPERATURE DISCREPANCY FOR HIGH
TEMPERATURES... BUT GUSTY NW WINDS WILL MAKE IT SEEM CHILLY
AREAWIDE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE MOVES IN QUICKLY WEDNESDAY EVENING AND WILL BE OVER
NORTHERN NEW ENGLAND BY THURSDAY MORNING. WITH COOL AND VERY DRY
AIR IN PLACE... CALM WINDS... AND A LIKELY CLEAR SKY...
TEMPERATURES WILL BE ABLE TO FALL OFF EASILY OVERNIGHT WEDNESDAY
NIGHT AND WILL REACH THE TEENS AND 20S BY THURSDAY MORNING. RECORD
LOW TEMPERATURE AT PORTLAND ON THURSDAY IS 24 DEGREES SET IN 2003.
THE RECORD AT CONCORD IS 18 SET IN 1908. BOTH RECORDS ARE WITHIN
REACH OF BEING TIED OR BROKEN. WITH EACH SUCCESSIVE MODEL RUN...
GUIDANCE CONTINUES TO FORECAST COLDER TEMPERATURES. HOWEVER... IT
IS WORTH NOTING THAT THE MODELS (AND THE MOS IN PARTICULAR) HAVE
BEEN INCREDIBLY BAD WITH LOW TEMPERATURES THIS WINTER AND SPRING
SO FAR. SO SOME SKEPTICISM OF EXTREME COLD MAY BE WARRANTED. FOR
NOW THE FORECAST CALLS FOR TEMPERATURES FALLING TO NEAR THE RECORD
LOWS AT BOTH LOCATIONS.

HIGH PRESSURE SHIFTS INTO THE CANADIAN MARITIME PROVINCES ON
THURSDAY... WITH THE RIDGE AXIS PERSISTING BACK TO THE SOUTHEAST
THROUGH NEW ENGLAND AND DOWN THE EAST COAST. THIS WILL KEEP THE
COOL AIR FLOWING FROM EAST TO WEST OFF THE COLD NORTH ATLANTIC.
EXPECT HIGH TEMPERATURES ONLY IN THE 40S ON THURSDAY AND FRIDAY
FOR MOST COASTAL AREAS. INLAND AREAS ESPECIALLY ON THE OTHER SIDE
OF THE MOUNTAIN RANGES WILL RISE INTO THE 50S.

ANOTHER MID/UPPER LEVEL TROUGH WILL MOVE ACROSS THE NORTHEASTERN
UNITED STATES ON SATURDAY. MODELS ARE NOT SHOWING STRONG SURFACE
FEATURES ASSOCIATED WITH THIS SYSTEM BUT RATHER A WEAK AND ILL
DEFINED LOW TRACKING OFFSHORE. SOME SHOWERS ARE POSSIBLE AS THE
TROUGH MOVES THROUGH BUT THE LACK OF ORGANIZATION WITH THIS SYSTEM
SUGGESTS THAT PRECIPITATION AMOUNTS WILL BE LIGHT AND WILL MOSTLY
FALL AS RAIN. HIGH PRESSURE BUILDS IN BEHIND THE LOW FOR SUNDAY
AND MONDAY WITH TEMPERATURES NEAR SEASONAL NORMALS.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...TAF SITES ARE GENERALLY MVFR AT THE MOMENT AND WILL
DROP PRECIPITOUSLY ESPECIALLY AFTER 12Z AS RAIN BEGINS. HEAVY RAIN
SHOULD START BETWEEN 17 AND 20Z AND BRING MOST TERMINALS TO IFR
FOR SEVERAL HOURS. SOME IMPROVEMENT TO LIFR AROUND 16/4-6Z.

LONG TERM...SHOULD SEE VFR CONDITIONS AFTER THE FRONT MOVES
THROUGH EARLY WEDNESDAY. AN EASTERLY ONSHORE FLOW FROM THURSDAY
THROUGH SATURDAY COULD PROVIDE SOME LOW LEVEL CLOUDS OR EVEN SOME
FOG ESPECIALLY AT COASTAL LOCATIONS.

&&

.MARINE...
SHORT TERM...GALE WARNINGS REMAIN IN EFFECT THROUGH NOON WEDNESDAY
AS A STRONG COLD FRONT CROSSES THE WATERS.

LONG TERM...HIGH PRESSURE BUILDS IN WEDNESDAY WITH WINDS
SUBSIDING. A PERSISTENT EASTERLY FLOW DEVELOPS ON THURSDAY THROUGH
SATURDAY AS AN AXIS OF HIGH PRESSURE REMAINS OVER NEW ENGLAND AND
THE CANADIAN MARITIMES.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MEZ007>009-012>014-
     018>028.
     WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY
     FOR MEZ022>028.
NH...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NHZ001>010-013-014.
     WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY
     FOR NHZ014.
MARINE...GALE WARNING UNTIL NOON EDT WEDNESDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Apr 15, 3:25 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
325 AM EDT TUE APR 15 2014

MEZ007>009-012>014-018>028-NHZ001>010-013-014-160730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
325 AM EDT TUE APR 15 2014

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-160730-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
325 AM EDT TUE APR 15 2014

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO NOON EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 9:09 AM EDTWind AdvisoryGYXRockingham10 hr
Apr 15, 12:48 PM EDTRiver Flood WarningGYXGrafton24 hr
Apr 15, 12:48 PM EDTRiver Flood WarningGYXGrafton34 hr
Apr 15, 12:48 PM EDTRiver Flood WarningGYXCarroll40 hr
Apr 15, 12:48 PM EDTRiver Flood WarningGYXMerrimack16 hr
Apr 15, 12:48 PM EDTRiver Flood WarningGYXMerrimack33 hr
Apr 15, 1:30 PM EDTRiver Flood WarningGYXCoos49 hr
Apr 15, 4:45 PM EDTRiver Flood WarningGYXCoos23 hr
Apr 15, 7:23 PM EDTAreal Flood WarningGYXCarroll, Coos, Grafton14 hr

Nearby

River Flood Warnings in New Hampshire, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.